Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Pharmacol. 2011 Nov;43(6):736-7. doi: 10.4103/0253-7613.89841.

Azithromycin induced hepatocellular toxicity and hepatic encephalopathy in asymptomatic dilated cardiomyopathy.

Author information

  • 1Department of Medicine, Institute of Post-Graduate Medical Education and Research and Seth Sukhlal Karnani Memorial Hospital, Kolkata-20, West Bengal, India.

Abstract

Azithromycin is a widely used macrolide derivative and has generally been considered to be a very safe medication. Though gastrointestinal symptoms and reversible hearing loss are common, potentially serious side effects including angioedema and cholestatic jaundice occurred in less than one percent of patients. We report a case of asymptomatic dilated cardiomyopathy with Azithromycin induced severe hepatocellular toxicity and hepatic encephalopathy.

KEYWORDS:

Azithromycin; dilated cardiomyopathy; hepatocellular toxicity

PMID:
22144789
[PubMed]
PMCID:
PMC3229800
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk